Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2001, 1:34 PM MDT for Jefferson County, Park County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 1:34 PM MDT (19:34 UTC)
- Expired
- Jun 19, 2001, 2:10 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 83 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 1:55 PM MDT | Hail 0.75 | Conifer, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 191936 SVRDEN COC059-093-192010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 134 PM MDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PARK COUNTY IN CENTRAL COLORADO CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 210 PM MDT * AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 1 MILE NORTHWEST OF SHAFFERS CROSSING. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ASPEN PARK...BAILEY...CONIFER...HARRIS PARK AND HIGHLAND PARK. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3948 10561 3938 10547 3947 10517 3961 10529
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:58 AM MDT, 9 hours 36 minutes earlier.
Area forecast discussion, Jun 19, 3:58 AM MDT, 9 hours 36 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 358 AM MDT TUE JUN 19 2001 SHORT TERM DISCUSSION: SURFACE COLD AIR HAS PUSHED OVER THE ENTIRE CWA WITH STRATUS FORMING OVER MANY AREAS. RAWS...ACARS...SATELLITE RADAR AND PROFILER DATA ALL SHOW THAT THE COOL AIR IS ABOUT UP TO 10 THOUSAND FEET ASL AND HAS REACHED MOST AREAS EAST OF THE DIVIDE. MODEL DATA SUGGESTS THAT IT WILL REMAIN ABOUT LIKE THAT THROUGHOUT THE DAY ALTHOUGH THERE WILL LIKELY BE SOME EROSION ON THE WESTERN SIDE. THE BIG QUESTION THEN IS HOW WILL THE MOISTURE INTERACT WITH INSOLATION DURING THE DAY. FEEL THAT AT LEAST THE EASTERN PARTS OF ZONES 33 AND 34 SHOULD LIGHT UP WITH CONVECTION PRETTY WELL THIS AFTERNOON. ZONE 31 LIKELY WILL SEE LESS AS NOT AS MUCH MOISTURE HAS GOTTEN THAT FAR WEST. IF THE FOOTHILLS CAN SEE THE SUN...THEY SHOULD LIGHT UP PRETTY WELL TOO WITH MODEL CAPES PRETTY HEFTY THERE. COOL STABLE AIR ON THE PLAINS SHOULD PRECLUDE CONVECTION THERE ALTHOUGH SOME FOOTHILLS CONVECTION OUGHT TO MAKE IT INTO PARTS OF THE URBAN CORRIDOR BE FIZZLING OUT IN THE MORE STABLE AIR. CURRENT FORECAST HAS THINGS PRETTY WELL IN HAND IN THIS REGARD. MAXIMUM TEMPERATURES IN PLAINS AND FOOTHILLS AREAS SHOULD BE SUBSTANTIALLY COOLER THAN LAST TWO DAYS WITH MOUNTAINS SEEING A SLIGHT COOLING...MAINLY IN AREAS EAST OF THE DIVIDE. BIT OF ONGOING CONVECTION IN THE NORTHEAST CORNER OUGHT TO SETTLE DOWN IN THE NEXT COUPLE OF HOURS. APPEARS FROM WATER VAPOR IMAGERY THAT A WEAK WAVE OF SOME SORT IS CAUSING THIS AND SHOULD MOVE INTO NEBRASKA SHORTLY. LONG TERM DISCUSSION: SURFACE HIGH PRESSURE TO OUR EAST WILL KEEP THE UPSLOPE CONDITIONS GOING ON THE PLAINS AND IN THE FOOTHILLS TONIGHT AND WEDNESDAY SO THERE WILL PROBABLY BE SOME STRATUS AROUND AGAIN IN MANY AREAS TONIGHT AND EARLY WEDNESDAY. MODEL BOUNDARY LAYER RELATIVE HUMIDITIES IMPLY THAT THE FOOTHILLS AND SOUTH PARK WILL SEE SOME LOW CLOUDS AS WELL AS PORTIONS OF THE PLAINS. THEN BY AFTERNOON MOST LOW CLOUD SHOULD ERODE AND INSTABILITY SHOULD BE SUFFICIENT TO GET CONVECTION ROLLING PRETTY WELL IN ALL ZONES... FIRST OVER THE FOOTHILLS THEN PROPAGATING EAST. WILL PROBABLY SEE A DENVER CYCLONE AS WELL AS SYNOPTIC SCALE SURFACE FLOW BECOMES MORE SOUTHEASTERLY. DON'T SEE MUCH REASON TO DEVIATE FROM THE CURRENT FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT. NOTHING IN THE NEW GUIDANCE TO WARRANT CHANGING THE EXTENDED FORECAST. ET .DEN...NONE.
In the hours before
Special weather statement, Jun 19, 10:00 AM MDT, 3 hours 34 minutes before
COZ030>051-192000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1000 AM MDT TUE JUN 19 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A MOIST...BUT STABLE AIRMASS WILL REMAIN FIRMLY ENTRENCHED ACROSS THE EASTERN PLAINS TODAY WHICH WILL PRECLUDE ANY POSSIBILITY OF THUNDERSTORMS EAST OF THE MOUNTAINS. HOWEVER... ENOUGH CLEARING WILL OCCUR OVER THE MOUNTAINS TO ALLOW THUNDERSTORMS TO DEVELOP ALONG THE EAST SIDE OF THE DIVIDE THIS AFTERNOON. SOME OF THESE STORMS WILL MOVE INTO THE FOOTHILLS BY LATE AFTERNOON...BUT WILL STAY OUT OF THE FRONT RANGE AND PLAINS ENTIRELY. SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
Special weather statement, Jun 19, 10:42 AM MDT, 2 hours 52 minutes before
COZ030>051-192000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1000 AM MDT TUE JUN 19 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A MOIST...BUT STABLE AIRMASS WILL REMAIN FIRMLY ENTRENCHED ACROSS THE EASTERN PLAINS TODAY WHICH WILL PRECLUDE ANY POSSIBILITY OF THUNDERSTORMS EAST OF THE MOUNTAINS. HOWEVER... ENOUGH CLEARING WILL OCCUR OVER THE MOUNTAINS TO ALLOW THUNDERSTORMS TO DEVELOP ALONG THE EAST SIDE OF THE DIVIDE THIS AFTERNOON. SOME OF THESE STORMS WILL MOVE INTO THE FOOTHILLS BY LATE AFTERNOON...BUT WILL STAY OUT OF THE FRONT RANGE AND PLAINS ENTIRELY. SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:04 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson, Park | 41 min |
| Jun 19, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.